I was looking back through some old threads and realized I did not answer you on this one. I would like to apologize for that oversight.
I use to check my blood and take several shots six times a day in the 1990's when the doctors were advocating "tight control".
Before that in the 1980's I counted carbs and in the 1960 and 70's I was on the old diabetic substitution diet.
During those years my insulin needs continually rose as I became more and more insulin resistant. by 1999 I was averaging 450 units of insulin a day. in 1999 I changed doctors. The new doctor put me on concentrated insulin. It is only prescribed for people taking more than 200 units a day.
The risk of concentrated insulin is low blood sugar. When I changed to concentrated insulin I dropped to 150 units twice a day which is based on consuming 1800 calories and 2 hours of exercise.
I stopped adjusting my dosage and balanced the insulin with diet and exercise. It has worked pretty well for 17 years my A1C typically sits between 5.5 and 6.5.
Back in the 90's my A1C moved around from 7-13
In March and April of this year (3 and 4th month of therapy) I had two the low blood sugar events at night and adjust my dose downward twice to 75 units twice a day and it has been very stable at that does for three months. My last A1C came in at 5.1
I believe the Positive airway pressure has reduce my insulin resistance. My doctor calls it increased organ efficiency. He claims "time in apnea" is directly related to organ efficiency.
(04-16-2016, 10:26 AM)GrammaBear Wrote:(04-16-2016, 09:48 AM)0rangebear Wrote: I ask because my insulin need and A1C levels have been stable for years. There are minor fluctuations when I break down and eat something that is really good, yet really bad for me like a Boston Cream Chocolate covered donut. (antidepressant)
Nevertheless I occasionally get low blood sugar incidents from to too little food after my injection. These typically happen less than once a year, and happen around 4 hours after my injection.
However, I have had three hypoglycemic event in the last month and have cut my dose in 1/2 . The only thing I can identify that has changed is this Therapy.
What kind of insulin do you use for your meals? Are you on a 'sliding scale' for your mealtime insulin or do you use a carb/ratio system? Also the weather in your state has been changeable the past month (I have a cousin who lives in CO) and that could account for the hypoglycemic events. Have you mentioned these 'low' events to your Endocrinologist or your Family doctor?
it'll take more than a doctor to prescribe a remedy
Observations and recommendations communicated here are the perceptions of the writer and should not be misconstrued as medical advice.